top of page
Search

Case of the day

Updated: Sep 11, 2019


58 yr old male, c/o headache and hypertension. Patient denies any other symptoms. As the patient gets up to walk to the stretcher, the patient gets dizzy and starts collapsing.

What would you do?

Log in to answer

Answer in the comment section below


195 views1 comment

Recent Posts

See All

1 Comment


ANSWER:

High blood pressure damages the arteries and makes them more prone to tear/burst. High blood pressure can also cause clots. Therefore, since this patient came in with a headache and hypertension, you first want to rule out a stroke or aneurysm. The way to do that is to do a immediate CT scan. The CT scan will show infarctions or bleeding in the brain. If there is an infarct, and a clot was formed, you want to give TPA to dissolve the clot (within 3 hours of the onset of the symptoms). One of the major side effects of TPA is bleeding, therefore if one is bleeding internally (such as with an aneuysm etc) one can not be give…

Like
bottom of page